BOSTON SCIENTIFIC CORPORATION Ultraflex? Tracheobronchial; Prosthesis, Tracheal, Expandable
Back to Search Results |
| Model Number |
M00576540 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemoptysis (1887)
| Date of Event |
11/15/2017
Type of Reportable Event
Death
Event or Problem Description
Boston scientific corporation performed a retrospective data analysis on the ultraflex tracheobronchial stent system using the pinc ai healthcare database.Patients were identified through records associated with use of the ultraflex tracheobronchial stent system.The date review period ranges from january 2023 to december 2025.These analyses are being performed as a specific post market clinical follow up (pmcf) activity to assess the safety and performance of the subject device.The pinc ai healthcare database data is de-identified before being transmitted to boston scientific; thus, there are significant limitations to boston scientific's ability to correlate the data to information previously reported to boston scientific.Additionally, event date, event outcome, and initial reporter are not provided in the de-identified data due to the terms of the pinc ai healthcare database.Patient admission date:(b)(6) 2017.Patient discharge date: (b)(6) 2017.Adverse event including hemoptysis.Twenty-two days after discharge, the patient passed away.Note: imdfr code f08 (hospitalization or prolonged hospitalization), b1 (adverse event), and b2 (hospitalization, initial or prolonged, death) were selected due to limited available information.Boston scientific is unable to conclude whether the reported event resulted in an extension of the patient's hospitalization or was associated with the planned course of treatment.
Additional Manufacturer Narrative
Block d4, h4:
the lot number was not provided.Therefore, the manufacture and expiration dates are unknown.Detailed product information was not provided to boston scientific.Based on the nature of the information provided to boston scientific, it is not possible to perform a good faith effort to obtain additional information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6:
imdrf patient code e0721 captures the reportable event of hemoptysis.Imdrf impact code f08 captures the reportable event of hospitalization or prolonged hospitalization.Imdrf impact code f02 captures the reportable event of death.Block h11:
this report was impacted by emdr scheduled maintenance occurring july 22-27, 2026.
Event or Problem Description
Boston scientific corporation performed a retrospective data analysis on the ultraflex tracheobronchial stent system using the pinc ai healthcare database.Patients were identified through records associated with use of the ultraflex tracheobronchial stent system.The date review period ranges from january 2023 to december 2025.These analyses are being performed as a specific post market clinical follow up (pmcf) activity to assess the safety and performance of the subject device.The pinc ai healthcare database data is de-identified before being transmitted to boston scientific; thus, there are significant limitations to boston scientific's ability to correlate the data to information previously reported to boston scientific.Additionally, event date, event outcome, and initial reporter are not provided in the de-identified data due to the terms of the pinc ai healthcare database.Patient admission date: (b)(6) 2017.Patient discharge date: (b)(6) 2017.Adverse event including hemoptysis.Twenty-two days after discharge, the patient passed away.Note: imdfr code f08 (hospitalization or prolonged hospitalization), b1 (adverse event), and b2 (hospitalization, initial or prolonged, death) were selected due to limited available information.Boston scientific is unable to conclude whether the reported event resulted in an extension of the patient's hospitalization or was associated with the planned course of treatment.
Additional Manufacturer Narrative
Block d4, h4:
investigation results:
based on the available information, boston scientific could not confirm the reported event as the device was not returned for analysis.However, death and hemoptysis are noted within the instructions for use (ifu) as possible adverse events associated with the use of the device.Although the reported events hemoptysis and death are known potential adverse events documented in the device labeling, the available information does not establish a causal relationship between the device and the reported clinical events.The available information does not demonstrate that the reported hemoptysis or death were directly related to device performance, a device malfunction, or the implant procedure.Furthermore, due to the limited information available from the de-identified pinc ai healthcare database, the relationship between the reported clinical events and the ultraflex tracheobronchial stent cannot be definitively established.Additionally, the investigation concluded that there is not enough evidence to determine whether the reported event of serious injury/ illness/ impairment was related to the patient's underlying condition, procedural factors or other clinical factors.Without the ability to examine the device, the most probable cause of the event remains unknown.Device history record:
a review of the manufacturing documentation and ship history for this device were unable to be performed as the lot number is unknown.Device technical analysis:
the complaint device was not returned; therefore, product analysis could not be performed.Labeling review:
a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, death and hemoptysis are noted within the instructions for use (ifu) as known possible adverse events related to the use of the device.Similar complaint review:
a similar complaint review was completed.There were no emerging trends identified that warrant further action.Investigation conclusion:
based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.